Arkansas, 2011

Tornado and Hail in Arkansas, April 26 to 27, 2011

April 26 to 27, 2011 · NWS SHV · 9 events in 4 counties and zones

evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 1:56 PM CST, 53 minutes earlier.

Area forecast discussion, Apr 26, 1:56 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011

.DISCUSSION...

PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.

ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.

&&

.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF  PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  79  53  79  53 /  60  30  10   0   0
MLU  70  81  52  75  50 /  60  40  10   0   0
DEQ  56  70  43  76  46 /  80  50  10   0   0
TXK  66  74  49  77  52 /  80  40  10   0   0
ELD  66  75  47  77  48 /  80  50  10   0   0
TYR  65  75  52  78  54 /  60  10  10   0   0
GGG  67  79  51  78  52 /  60  20  10   0   0
LFK  69  82  53  82  51 /  40  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

14/05
Hazardous weather outlook, Apr 26, 11:00 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 26 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST
TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF
SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY...

THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN
ARKANSAS.

A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND
HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF
SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY
TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL
ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE
EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME
NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS
SIGNIFICANT SEVERE THUNDERSTORM THREAT.

LAZ017>022-TXZ152-153-165>167-271100-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY
UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND
DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE
TRANSITION INTO THE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE
POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.

In the hours before

Local storm report, Apr 26, 9:34 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     CAMPTI                  31.90N 93.11W
04/25/2011                   NATCHITOCHES       LA   LAW ENFORCEMENT

            TWO TREES DOWN IN CAMPTI NEAR KEYS GROCERY AND MESSICK
            ROAD. ALSO TREE ACROSS ROADWAY ON HWY 9 NEAR 71.

1245 PM     TSTM WND DMG     WRIGHT CITY             34.06N 95.01W
04/25/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0125 PM     FUNNEL CLOUD     HOCHATOWN               34.20N 94.67W
04/25/2011                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            VERY HEAVY RAINFALL AND PEA HAIL AS WELL.

0209 PM     TORNADO          BROKEN BOW              34.03N 94.74W
04/25/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTING NUMEROUS TREES DOWN ACROSS
            ROADS..ON HOMES AND WIDESPREAD POWER OUTAGES IN BROKEN
            BOW.

0256 PM     FLASH FLOOD      BROKEN BOW              34.03N 94.74W
04/25/2011                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            WATER OVER ROADS BRIDGE AREAS INCLUDING WEST MEMORIAL AND
            CHOCTAW BRIDGE, 6-8 INCHES OVER THE ROAD.

0335 PM     HAIL             TROUP                   32.14N 95.12W
04/25/2011  E1.75 INCH       CHEROKEE           TX   LAW ENFORCEMENT

0336 PM     TORNADO          1 SW TROUP              32.13N 95.14W
04/25/2011                   CHEROKEE           TX   LAW ENFORCEMENT

            DPS OFFICER REPORTING BRIEF TORNADO TOUCHDOWN NEAR TROUP

0338 PM     TORNADO          1 SE TROUP              32.13N 95.11W
04/25/2011                   CHEROKEE           TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING TREES DOWN ON FM 13 SOUTHEAST
            OF TROUP.

0340 PM     HAIL             IDABEL                  33.90N 94.82W
04/25/2011  E1.00 INCH       MCCURTAIN          OK   TRAINED SPOTTER

0341 PM     FUNNEL CLOUD     4 S DIERKS              34.06N 94.02W
04/25/2011                   HOWARD             AR   EMERGENCY MNGR

            FUNNEL CLOUD REPORT NORTH OF CENTERPOINT AR

0341 PM     HAIL             IDABEL                  33.90N 94.82W
04/25/2011  E1.25 INCH       MCCURTAIN          OK   PUBLIC

            HAIL FELL FOR ABOUT 1 MINUTE

0400 PM     HAIL             MOUNT PLEASANT          33.17N 94.98W
04/25/2011  E1.25 INCH       TITUS              TX   BROADCAST MEDIA

            REPORT RELAYED THROUGH MEDIA

0450 PM     FLASH FLOOD      BROKEN BOW              34.03N 94.74W
04/25/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            SEVERAL ROADS HAVE FLASH FLOODING AROUND THE COUNTY.

0515 PM     TSTM WND DMG     TALCO                   33.36N 95.10W
04/25/2011                   TITUS              TX   LAW ENFORCEMENT

            TREE DOWN NEAR CR 1915

0519 PM     TSTM WND DMG     EAGLETOWN               34.03N 94.57W
04/25/2011                   MCCURTAIN          OK   TRAINED SPOTTER

            ROOF OFF A GENERAL STORE...SEVERAL CAR PORTS
            FLIPPED...TREES DOWN ON POWERLINES.

0520 PM     TSTM WND DMG     EAGLETOWN               34.03N 94.57W
04/25/2011                   MCCURTAIN          OK   BROADCAST MEDIA

            TIN ROOF BLOW OFF A BUILDING. TREES AND POWERLINES
            DOWNED.

0526 PM     FLASH FLOOD      3 SW BROKEN BOW         33.99N 94.77W
04/25/2011                   MCCURTAIN          OK   PUBLIC

            CRITICAL ACCESS ROADS HAVE BEEN CLOSED DUE TO WATER
            FLOWING OVER ROADWAY IN APPROXIMATE DEPTH OF 1.5 FEET TO
            WATER DEPTH AT SOME MARKED AND NOTED LOW WATER BRIDGES IN
            COUNTY HAVE NOW CURRENTLY APPROACHED OR EXCEEDED 3 TO 6
            FEET IN DEPTH.

0548 PM     TORNADO          7 SE HORATIO            33.87N 94.27W
04/25/2011                   SEVIER             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWNED IN THE COMMUNITY OF CENTRAL

0550 PM     TSTM WND DMG     DE KALB                 33.51N 94.62W
04/25/2011                   BOWIE              TX   LAW ENFORCEMENT

            TREE DOWN AT FM 1840 AND COUNTY ROAD 4114

0627 PM     TSTM WND DMG     5 E NASHVILLE           33.94N 93.76W
04/25/2011                   HEMPSTEAD          AR   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 27 NEAR THE INTERSECION OF CR
            33

0634 PM     FLASH FLOOD      5 SE DE QUEEN           33.99N 94.28W
04/25/2011                   SEVIER             AR   EMERGENCY MNGR

            SEVERAL COUNTY ROADS FLOODED AND IMPASSABLE WITHIN SEVIER
            COUNTY

0645 PM     TSTM WND DMG     4 NE NASHVILLE          33.98N 93.79W
04/25/2011                   HEMPSTEAD          AR   EMERGENCY MNGR

            BARN DESTROYED AND NUMEROUS TREES DOWNED ALONG CR 33 NEAR
            BINGEN

0655 PM     TSTM WND GST     OGDEN                   33.58N 94.04W
04/25/2011  E60.00 MPH       LITTLE RIVER       AR   TRAINED SPOTTER

            STORM SPOTTER ESTIMATES 60 MPH WIND. TREES BLOWN DOWN
            ACROSS HWY 71 SOUTH COMPLETELY BLOCKING THE HWY.

0657 PM     TSTM WND DMG     NASH                    33.44N 94.13W
04/25/2011                   BOWIE              TX   EMERGENCY MNGR

            ESTIMATED 60 MPH WIND AND HEAVY RAIN

0659 PM     HEAVY RAIN       VALLIANT                34.00N 95.09W
04/25/2011  M5.73 INCH       MCCURTAIN          OK   CO-OP OBSERVER

            TOTAL ACCUMULATION SINCE LAST NIGHT

0701 PM     TSTM WND DMG     3 NW PITTSBURG          33.03N 95.00W
04/25/2011                   CAMP               TX   EMERGENCY MNGR

            TWO TELEPHONE LINES BROKEN OFF HWY 11 WEST, WEST OF FM
            21. AREA WITHOUT ELECTRICTY. LARGE TREES DOWN.

0701 PM     TSTM WND DMG     3 NW PITTSBURG          33.03N 95.00W
04/25/2011                   CAMP               TX   EMERGENCY MNGR

            STORAGE BUILDING BLOWN DOWN ON HWY 21

0701 PM     TSTM WND DMG     3 NE PITTSBURG          33.03N 94.93W
04/25/2011                   CAMP               TX   EMERGENCY MNGR

            LARGE TREE ON HOUSE AT FM 21 ABOUT 1 MILE OFF HWY 11
            WEST.

0702 PM     TORNADO          5 S WAKE VILLAGE        33.35N 94.11W
04/25/2011                   BOWIE              TX   AMATEUR RADIO

            TREES DOWNED ACROSS FM 2148...RAIN WRAPPED TORNADO
            SPOTTED WEST OF THIS LOCATION NEAR REDWATER

0704 PM     TSTM WND GST     TEXARKANA               33.45N 94.02W
04/25/2011  M55.00 MPH       MILLER             AR   ASOS

            ASOS REPORT TEXARKANA PEAK WIND 55 MPH AT 1804 LST, 39
            MPH 2 MIN WIND SPEED.

0705 PM     TSTM WND GST     TEXARKANA               33.44N 94.07W
04/25/2011  E60.00 MPH       BOWIE              TX   TRAINED SPOTTER

0705 PM     TSTM WND DMG     4 N PITTSBURG           33.05N 94.97W
04/25/2011                   CAMP               TX   PUBLIC

            TREES DOWN, POWER LINES DOWN, ROOFS OFF SHEDS NORTH OF
            PITTSBURG

0710 PM     TSTM WND DMG     PITTSBURG               33.00N 94.97W
04/25/2011                   CAMP               TX   EMERGENCY MNGR

            TREES DOWN ACROSS THE ROADS IN PITTSBURG

0712 PM     TSTM WND DMG     PITTSBURG               33.00N 94.97W
04/25/2011                   CAMP               TX   EMERGENCY MNGR

            *** 1 INJ *** TREE FELL ON VEHICLE WITH PERSON INSIDE.

            PERSON TAKEN TO HOSPITAL BUT MINOR INJURIES IN PITTSBURG.

0715 PM     TSTM WND DMG     10 NE WINNSBORO         33.07N 95.18W
04/25/2011                   FRANKLIN           TX   PUBLIC

            NUMEROUS TREES DOWN ON HOMES NEAR LAKE CYPRESS SPRINGS
            WITH SEVERAL ROOFS DAMAGED

0727 PM     HAIL             3 NE DAINGERFIELD       33.06N 94.69W
04/25/2011  M1.00 INCH       MORRIS             TX   TRAINED SPOTTER

            STORM SPOTTER REPORTED QUARTER SIZED HAIL

0734 PM     FLASH FLOOD      NEW BOSTON              33.46N 94.42W
04/25/2011                   BOWIE              TX   TRAINED SPOTTER

            MINOR TO MODERATE FLOODING ON US 82...HWY 8 AND MANY
            SMALLER STREETS IN CENTRAL BOWIE COUNTY.

0738 PM     HAIL             9 W PITTSBURG           33.00N 95.12W
04/25/2011  E0.75 INCH       CAMP               TX   AIRPLANE PILOT

            DIME SIZED HAIL IN NEWSOME AND HOLLY SPRINGS AREA

0756 PM     TSTM WND DMG     5 N PITTSBURG           33.07N 94.97W
04/25/2011                   CAMP               TX   EMERGENCY MNGR

            NUMEROUS TREES DOWN. TREES ON HOUSE.

0757 PM     FLASH FLOOD      W NASHVILLE             33.94N 93.85W
04/25/2011                   HOWARD             AR   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED THROUGHOUT HOWARD COUNTY DUE TO
            HIGH WATER AND FLOODING

0812 PM     TSTM WND DMG     3 W ORE CITY            32.80N 94.77W
04/25/2011                   UPSHUR             TX   LAW ENFORCEMENT

            TREES DOWN HWY 155 AT 2796 AT BEGONIA ROAD, NE PART OF
            UPSHUR COUNTY.

0817 PM     TSTM WND GST     STAMPS                  33.36N 93.50W
04/25/2011  E70.00 MPH       LAFAYETTE          AR   LAW ENFORCEMENT

            STATE POLICE RELAYED A REPORT OF 60 TO 70 MPH WINDS IN
            STAMPS ARKANSAS

0924 PM     TSTM WND DMG     1 N SHONGALOO           32.95N 93.29W
04/25/2011                   WEBSTER            LA   PUBLIC

            SEVERAL TREES DOWN IN SHONGALOO FROM THE GUST FRONT AHEAD
            OF A LINE OF STORMS

0929 PM     FLASH FLOOD      4 WSW HAWORTH           33.82N 94.72W
04/25/2011                   MCCURTAIN          OK   TRAINED SPOTTER

            ROAD FLOODING AT LOW WATER CROSSINGS.

0940 PM     TORNADO          4 SSW WELLS             31.44N 94.98W
04/25/2011                   ANGELINA           TX   TRAINED SPOTTER

            TORNADO ON THE GROUND NORTH OF HWY 103 AND 7.

0958 PM     TORNADO          WELLS                   31.49N 94.95W
04/25/2011                   CHEROKEE           TX   TRAINED SPOTTER

            SPOTTERS REPORTED A TORNADO ON THE GROUND NEAR THE
            COMMUNITY OF WELLS.

1027 PM     TSTM WND DMG     LUFKIN                  31.33N 94.73W
04/25/2011                   ANGELINA           TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN THROUGHOUT THE COUNTY INCLUDING 94
            WEST...103 WEST...FM 1819 AND CHOPIN ROAD.

1027 PM     HAIL             3 ESE EL DORADO         33.20N 92.61W
04/25/2011  E0.88 INCH       UNION              AR   TRAINED SPOTTER

1027 PM     TSTM WND DMG     3 ESE EL DORADO         33.20N 92.61W
04/25/2011                   UNION              AR   TRAINED SPOTTER

            TREE LIMBS BROKEN AND DOWN BY EMS STATION.

1050 PM     HAIL             ZAVALLA                 31.16N 94.42W
04/25/2011  E1.75 INCH       ANGELINA           TX   LAW ENFORCEMENT

0240 AM     TSTM WND DMG     2 N JENA                31.72N 92.13W
04/26/2011                   LA SALLE           LA   LAW ENFORCEMENT

            TREE REPORTED DOWN ON HIGHWAY 503

0240 AM     TSTM WND DMG     2 N JENA                31.72N 92.13W
04/26/2011                   LA SALLE           LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG HIGHWAYS 503 AND 127. LIMB
            DEBRIS NOTED AROUND THE TOWN OF SUMMERVILLE.

&&

12
Local storm report, Apr 26, 11:01 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TORNADO          2 N JENA                31.72N 92.13W
04/26/2011                   LA SALLE           LA   EMERGENCY MNGR

            DAMAGE REPORTS FROM EMERGENCY MANAGER OF TREES AND
            POWERLINES DOWN IN SUMMERVILLE APPEARS TO BE TORNADO
            DAMAGE.

&&

20

The radar

The Little Rock radar (KLZK), 148 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

4 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Nevada

When
April 26, 2:49 PM CST
Where
Nevada County, Bluff City
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.720, -93.130

Thunderstorm Wind, Miller

When
April 26, 5:51 PM CST
Where
Miller County, 2.21 mi NE of Texarkana
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.450, -94.020

A local spotter estimated the wind gust in Texarkana.

Thunderstorm Wind, Nevada

When
April 26, 6:25 PM CST
Where
Nevada County, 1.5 mi NNW of Dian
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.820, -93.410

A tree was across Hwy. 278 near the Hempstead/Nevada County line.

Thunderstorm Wind, Nevada

When
April 26, 6:28 PM CST
Where
Nevada County, Emmet
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.720, -93.470

A tree was downed on a vehicle on Hwy. 299 east of Emmitt, Arkansas. There was no report of injuries.

Thunderstorm Wind, Union

When
April 26, 8:35 PM CST
Where
Union County, 2.31 mi E of (Eld)el Dorado Goodw
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
33.220, -92.780

Measured wind gust from an ASOS wind instrument at the South Arkansas Regional Airport.

Tornado, Union

When
April 26, 8:53 PM CST to 9:15 PM CST
Where
Union County, 1.1 mi S of Blanchard Spgs to 1.5 mi NNE of Lawson
Rating
EF1
Path length
18.8 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
33.014, -92.683

This tornado is a continuation of the tornado that moved out of northwest Union Parish, Louisiana and into Union County, Arkansas. The EF1 tornado damaged was confined mainly to trees in rural areas of Union County. Several trees were snapped and uprooted along the path. The tornado damaged the roofs of 5 to 6 homes in the community of Lawson, Arkansas. Only minor damage was noted. Over most of its path the tornado managed to avoid hitting homes and other buildings.

Hail, Nevada

When
April 27, 4:26 AM CST
Where
Nevada County, 0.69 mi N of Rosston
Measured
1 in hail
Reported by
Public
Coordinates
33.590, -93.280

Hail, Lafayette

When
April 27, 4:41 AM CST
Where
Lafayette County, 0.9 mi NW of Spirit Lake
Measured
1.25 in hail
Reported by
Public
Coordinates
33.360, -93.680

Hail was reported along the east side of the river.

Hail, Nevada

When
April 27, 5:07 AM CST
Where
Nevada County, 0.69 mi N of Irma
Measured
1 in hail
Reported by
Public
Coordinates
33.560, -93.280

Hail was reported by a food store approximately 2 miles south of Rosston along Hwy. 371.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyThe tornado archive for Arkansas, 2011Warnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291056, 291066, 291333, 291332, 291328, 291383, 291666, 291667, 291668.